Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 38, NWS Albuquerque, NM

July 29, 2014Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2014, 10:59 PM MDT for Union County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 10:59 PM MDT (04:59 UTC)
Expired
Jul 30, 2014, 1:00 AM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Union County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS55 KABQ 300459
FFWABQ
NMC059-300700-
/O.NEW.KABQ.FF.W.0038.140730T0459Z-140730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1059 PM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 100 AM MDT

* AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTH CENTRAL UNION
  COUNTY...OR ABOUT 19 MILES EAST OF DES MOINES. THE STORM PRODUCING
  VERY HEAVY RAIN WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3700 10299 3686 10300 3699 10330 3701 10328
      3701 10300

$$
1 follow-up statement
337 
WGUS75 KABQ 300545
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 PM MDT TUE JUL 29 2014

NMC059-300700-
/O.CON.KABQ.FF.W.0038.000000T0000Z-140730T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION NM-
1145 PM MDT TUE JUL 29 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR
NORTHEASTERN UNION COUNTY...

ALTHOUGH RAIN HAS ENDED OVER THE WARNED AREA...THE POTENTIAL FOR 
FLASH FLOODING CONTINUES. DOPPLER WEATHER RADAR ESTIMATES RANGE FROM 
2.5 TO 4 INCHES OF RAINFALL OVER FAR NORTHEAST UNION COUNTY FROM TWO 
STRONG THUNDERSTORMS BETWEEN SUNSET AND 1030 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3700 10299 3686 10300 3699 10330 3701 10328
      3701 10300

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:16 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 29, 9:16 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
916 PM MDT TUE JUL 29 2014

.UPDATE...
UPDATED TO REMOVE FLASH FLOOD WATCH WORDING FROM ZFP. STORMS OVER
NORTHERN SANGRES ARE MOVING SEWD QUITE RAPIDLY...LIMITING FLASH
FLOOD POTENTIAL.

&&

.PREV DISCUSSION...557 PM MDT TUE JUL 29 2014...
.AVIATION...
00Z TAF CYCLE
OVERALL A MUCH QUIETER EVENING AND OVERNIGHT PERIOD FOR AVIATION
COMPARED TO THE PAST FEW DAYS. A CLUSTER OF STORMS EXTENDING JUST
SOUTH OF THE I-40 CORRIDOR NEAR KABQ WILL TRANSLATE SLOWLY EAST
INTO THE PLAINS OVERNIGHT. LOW LEVEL BOUNDARIES FROM KGUP TO KABQ
MAY STILL PROVIDE LIFT FOR A FEW MORE SHOWERS/STORMS THRU AT LEAST
MIDNIGHT. THE MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL END UP OVER
THE EAST AGAIN TONIGHT HOWEVER BIG MODEL DIFFERENCES EXIST. OUR
LOCAL WRF MODEL SHOWS A LARGE CLUSTER OF STORMS MERGING FROM KTCC
SOUTH TO NEAR KROW SO HAVE PLACED GREATEST IMPACTS WITH TSRA IN
THOSE AREAS. OTHERWISE...ACTIVITY SHOULD TAPER OFF AFT 09Z WITH
SCT MID LEVEL CLOUD DECKS DRIFTING AROUND THE REGION. DRIER WEST
TO NW FLOW TOMORROW WILL MAKE FOR AN EVEN QUIETER DAY. THE FOCUS
WILL REMAIN OVER THE EAST AS THE NEXT BACK DOOR FRONTAL BOUNDARY
PUSHES INTO THE AREA LATE IN THE DAY AND SPAWNS ANOTHER ROUND OF
HEAVY RAINFALL.

GUYER

&&

.PREV DISCUSSION...334 PM MDT TUE JUL 29 2014...
.SYNOPSIS...
TORRENTIAL RAINFALL FELL ACROSS THE EASTERN PLAINS OVERNIGHT WITH
REPORTS OF 5 TO 7 INCHES LEADING TO FLOODING OF CREEKS AND
STREAMS...SOME OF WHICH OVER-TOPPED ROADS. AN ACTIVE PATTERN IS IN
PLACE AND DAILY ROUNDS OF THUNDERSTORMS ARE HERE TO STAY...IN PART
DUE TO A STRONG BACKDOOR FRONT ON TRACK TO PUSH DOWN THE EASTERN
PLAINS WEDNESDAY THEN WEST TO NEAR THE CONTINENTAL DIVIDE
WEDNESDAY NIGHT. THE FRONT WILL RECHARGE MOISTURE AND LEAD TO AN
UPTICK IN THUNDERSTORM ACTIVITY BOTH THURSDAY AND FRIDAY. LOOKING
TOWARD THE WEEKEND AND INTO EARLY NEXT WEEK...THE MONSOONAL
MOISTURE PLUME WILL REMAIN OVER THE AREA WHICH WILL CONTINUE TO
PROVIDE FUEL FOR THUNDERSTORMS. HIGH TEMPERATURES WILL GENERALLY
BE AT OR BELOW NORMAL THROUGH THE FORECAST PERIOD THANKS TO RAIN
COOLING AND PLENTY OF CLOUD COVER.

&&

.DISCUSSION...
12Z KABQ SOUNDING REVEALED A PWAT OF 1.30 INCHES...WHICH IS ALMOST
+2 STANDARD DEVIATIONS ABOVE NORMAL FOR LATE JULY. THE KABQ
SURFACE DEWPOINT TOPPED AT 63 EARLY THIS MORNING AND MANAGED TO
STAY AT 60 THROUGH NOON. THIS JUICY AIRMASS PARTIALLY EXPLAINS THE
EFFICIENT RAIN-MAKING THAT OCCURRED OVERNIGHT AND EARLIER THIS
MORNING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. THE MOST
IMPRESSIVE 24HR RAINFALL OBSERVED CAME IN FROM 13 SSE OF NEWKIRK
WITH 7.05 INCHES. THE SIGNIFICANT RAINFALL THAT OCCURRED OVERNIGHT
HAS LEAD TO THE FLOODING OF CREEKS AND STREAMS...WHICH HAVE OVER-
TOPPED ROADWAYS IN GUADALUPE...DE BACA AND CHAVES COUNTIES. SOME
MINOR FLOODING IS POSSIBLE ON THE PECOS RIVER SOUTH OF SUMNER LAKE
OVERNIGHT INTO WEDNESDAY.

DUE TO TODAY'S ROUND OF CONVECTION AND ALREADY SATURATED GROUNDS...
WILL LEAVE THE FLASH FLOOD WATCH UP AND INTACT FOR NOW. HOWEVER...
STORMS ARE MOVING AT 20 MPH AND WITH LITTLE CHANCE OF ORGANIZING SO
ADDITIONAL FLOODING IMPACTS WILL BE LOCALIZED. THERE IS SOME
POTENTIAL FOR THUNDERSTORM ORGANIZATION OVERNIGHT ACROSS SE
COLORADO...WHICH MAY GRAZE OUR NORTHEAST PLAINS. OTHERWISE...
CONVECTION SHOULD FOLLOW A MORE NORMAL DIURNAL DOWNTREND THIS
EVENING AND OVERNIGHT COMPARED TO THE PAST COUPLE NIGHTS THANKS IN
PART TO THE DRYING WORKING OVER THE WESTERN PORTION OF THE AREA
BEHIND A SHORTWAVE TROUGH AXIS.

MOISTURE WILL BE RECHARGED WEDNESDAY BEHIND A BACKDOOR FRONT
ACROSS THE EASTERN PLAINS...THEN PUSH WEST TO NEAR THE
CONTINENTAL DIVIDE WEDNESDAY NIGHT RESULTING IN EAST CANYON/GAP
WINDS IN THE RIO GRANDE VALLEY. WEDNESDAY LOOKS TO BE A "DOWN" DAY
COMPARED TO THE PAST COUPLE OF DAYS. THURSDAY THUNDERSTORM
POTENTIAL WILL FAVOR THE AREAS FROM THE RIO GRANDE VALLEY WEST...
WITH THE EASTERN PLAINS POSSIBLY SHUT DOWN THANKS TO COLD AIR
ADVECTION BEHIND THE FRONT. HIGHS ON THURSDAY ACROSS THE EASTERN
PLAINS WILL BE 8-13 DEGREES BELOW NORMAL. THUNDERSTORMS SHOULD
TICK UP ON FRIDAY ACROSS THE EAST AS THE LOWER BOUNDARY LAYER
AIRMASS MODERATES AND HIGHER SURFACE DEWPOINT TEMPS RETURN.

THE UPPER HIGH IS FORECAST TO DRIFT FROM AZ EAST OVER NM THROUGH
THE WEEKEND...BRINGING THE MONSOONAL MOISTURE PLUME EAST WITH IT
ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA. BOTH THE 12Z
ECMWF AND GFS SHOW THE UPPER HIGH SHIFTING SOUTH EARLY NEXT WEEK
WITH THE POTENTIAL FOR SOME WEAK TROUGHING TO WORK OVER THE
SOUTHERN/CENTRAL ROCKIES. POINT HERE IS THAT HIGH TEMPERATURES
SHOULD BE REASONABLE (AT OR BELOW NORMAL) WITH CONTINUED
THUNDERSTORM CHANCES FOR THE FORESEEABLE FUTURE.

11

&&

.FIRE WEATHER...
THE HIGHER HUMIDITY AND ABUNDANT RAINFALL WILL CONTINUE MOST
AREAS THROUGH EARLY NEXT WEEK. SLIGHT DRYING ACROSS THE WEST
EXPECTED WEDNESDAY BUT REINFORCING COLD FRONT WILL RETURN HIGH
HUMIDITY AND WETTING RAIN CHANCES ACROSS THE WEST ON THURSDAY.
PERHAPS A BIT MORE STABLE THUS LESS RAINFALL CHANCES ACROSS THE
EAST THURSDAY. THE MAIN FOCUS WEDNESDAY WILL BE FOUND ACROSS NORTH
CENTRAL AND NORTHEAST AREAS DURING THE DAY DUE TO THE FRONTAL
PUSH. THEN THE HEAVIER RAINFALL SHOULD TREND SOUTHWARD ACROSS THE
EASTERN PLAINS WEDNESDAY NIGHT. SIGNIFICANT WETTING RAINFALL
CHANCES EXPECTED ON FRIDAY PRETTY MUCH AREAWIDE...ESPECIALLY ALONG
THE CONTINENTAL DIVIDE EASTWARD.

THE UPPER HIGH WILL BUILD WEST/NORTHWARD DURING THE WEEKEND. THIS
HAS BEEN ADVERTISED BY THE MODELS FOR QUITE SOME TIME. A BACK DOOR
INFLUENCE IS LESS LIKELY NOW FOR THE WEEKEND BUT THE MAIN MONSOONAL
MOISTURE PLUME SHOULD BE CENTERED OVER THE STATE. THUS HIGH HUMIDITY
AND ABUNDANT ATMOSPHERIC MOISTURE SHOULD BE TRAPPED WITHIN THE UPPER
HIGH CIRCULATION. THIS MEANS DAILY ROUNDS OF WETTING RAIN. THE
WESTERN TWO THIRDS WOULD BE FAVORED DURING THIS PERIOD AS THE EASTERN
PLAINS DRY SOME.

THE MAIN MONSOONAL PLUME SHOULD GRADUALLY SHIFT EASTWARD DURING THE
EARLIER HALF OF NEXT WEEK. BOTH THE GFS/ECMWF ARE SHOWING THIS TREND
ALTHOUGH THEY DIFFER ON HOW MUCH AND DURATION OF THE TREND. ECMWF IS
A LITTLE FLATTER WITH THE RIDGE THAN THE GFS THUS PROVIDING SOME
DRIER AIR ENTRAINMENT OVER THE AREA. HARD TO SAY RIGHT NOW BUT CANT
RULE OUT A BACK DOOR COLD FRONT IN THAT SCENARIO SO EITHER
WAY...STORMS WILL BE AROUND AND NOT LOOKING AT ANY SIGNIFICANT
DRYING TREND AT THIS TIME THROUGH MIDWEEK.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 29, 6:37 AM MDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MDT TUE JUL 29 2014

NMZ501>540-301230-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
637 AM MDT TUE JUL 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO
WILL GRADUALLY DIMINISH IN COVERAGE AND INTENSITY BY MID-MORNING.
THIS WILL GIVE WAY TO A NEW ROUND OF SCATTERED TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING ACROSS NORTHERN AND
CENTRAL NEW MEXICO. SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. STORMS MAY ALSO
PRODUCE SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A BRIEF BREAK IN THE ACTIVE PATTERN IS EXPECTED ON WEDNESDAY. THEN
ANOTHER BACKDOOR COLD FRONT WILL BOOST STORM COVERAGE FOR THE
THURSDAY THROUGH SATURDAY PERIOD WITH SCATTERED TO NUMEROUS
THUNDERSTORMS EXPECTED. STORM MOTIONS WILL BE SLOW AND RAINFALL
COULD BECOME HEAVY AT TIMES. THIS MAY LEAD TO LOCALIZED AREAS OF
FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN
SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL.
A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

41

In the hours before

Special weather statement, Jul 29, 5:50 PM MDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT TUE JUL 29 2014

NMZ519-300015-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
550 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA COUNTY THROUGH
615 PM MDT...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOS CHAVEZ...OR ABOUT NEAR BELEN...MOVING
EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...TOME...LOS
TRUJILLOS-GABALDON...VALENCIA...TOME-ADELINO...JARALES...RIO
COMMUNITIES...MEADOW LAKE AND ADELINO.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 189 AND 204...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3481 10653 3457 10663 3464 10692 3483 10683
TIME...MOT...LOC 2350Z 288DEG 11KT 3472 10675

SHOEMAKE
Special weather statement, Jul 29, 6:19 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT TUE JUL 29 2014

NMZ519-520-300045-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-
619 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA AND EXTREME
NORTHERN SOCORRO COUNTIES THROUGH 645 PM MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BELEN...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BELEN...LOS
TRUJILLOS-GABALDON...JARALES...RIO COMMUNITIES...VEGUITA AND ADELINO.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 182 AND 196...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3470 10656 3443 10669 3459 10694 3474 10689
TIME...MOT...LOC 0020Z 289DEG 14KT 3462 10682

SHOEMAKE
Special weather statement, Jul 29, 9:30 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
930 PM MDT TUE JUL 29 2014

NMZ507-519-300400-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
930 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERNALILLO AND SOUTHERN
SANDOVAL COUNTIES THROUGH 1000 PM MDT...

AT 928 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF SAN YSIDRO TO 13 MILES WEST OF VENTANA RANCH...AND MOVING EAST AT
20 MPH.

INTENSE...FREQUENT...AND VERY DANGEROUS LIGHTNING IS OCCURRING WITH
THESE STORMS. STAY INDOORS UNTIL THIS STORM PASSES.

AREAS AFFECTED BY THESE STORMS INCLUDE...WEST SIDE OF ALBUQUERQUE...
VENTANA RANCH...WEST SIDE OF RIO RANCHO...PETROGLYPH NATIONAL
MONUMENT...AND DOUBLE EAGLE AIRPORT.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3549 10674 3509 10672 3511 10704 3552 10705
TIME...MOT...LOC 0328Z 274DEG 18KT 3544 10694 3513 10693

GUYER
Special weather statement, Jul 29, 9:52 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
952 PM MDT TUE JUL 29 2014

NMZ504-511-300415-
JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-
952 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH
1015 PM MDT...

AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SAN YSIDRO...OR ABOUT 28
MILES SOUTH OF CUBA...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...CABEZON...WHITE MESA AND SAN
YSIDRO.

&&

LAT...LON 3553 10673 3553 10677 3558 10675 3559 10677
      3556 10682 3554 10682 3555 10697 3558 10700
      3566 10699 3575 10675
TIME...MOT...LOC 0351Z 266DEG 15KT 3562 10690
Special weather statement, Jul 29, 9:55 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 PM MDT TUE JUL 29 2014

NMZ530-300430-
UNION COUNTY-
955 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
1030 PM MDT...

AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF KENTON...OR ABOUT 33 MILES NORTH
OF CLAYTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN UNION COUNTY.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3700 10299 3683 10299 3683 10301 3700 10336
      3701 10335 3701 10301
TIME...MOT...LOC 0355Z 285DEG 17KT 3693 10313

33
Special weather statement, Jul 29, 10:01 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 PM MDT TUE JUL 29 2014

NMZ519-521-300430-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
1001 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHERN
VALENCIA AND SOUTHERN SANDOVAL COUNTIES THROUGH 1030 PM MDT...

AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIPOSA TO 8 MILES
NORTHWEST OF LOS LUNAS...AND MOVING EAST AT 20 MPH.

FREQUENT...INTENSE...AND EXTREMELY DANGEROUS LIGHTNING IS OCCURRING
WITH THESE STORMS. STAY INDOORS UNTIL THIS STORM PASSES.

AREAS AFFECTED BY THESE STORMS INCLUDE...RIO RANCHO...ALBUQUERQUE...
BERNALILLO...RIO RANCHO INTEL AREA...RIO GRANDE NATURE CENTER...LOS
RANCHOS DE ALBUQUERQUE...CORRALES...ISLETA PUEBLO...CORONADO STATE
MONUMENT...SANDIA PUEBLO...SANTA ANA PUEBLO AND SANDIA HEIGHTS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3538 10641 3480 10655 3487 10698 3543 10682
TIME...MOT...LOC 0400Z 270DEG 19KT 3534 10668 3489 10680

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:07 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe4 hr
Jul 29, 6:19 PM MDTSpecial Weather StatementABQValencia26 min
Jul 29, 6:49 PM MDTAreal Flood AdvisoryABQCibola, Socorro, Valencia116 min
Jul 29, 7:14 PM MDTRiver Flood WarningABQGuadalupe17 hr
Jul 29, 7:24 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval3 hr
Jul 29, 8:51 PM MDTAreal Flood AdvisoryABQTaos84 min
Jul 29, 9:30 PM MDTSpecial Weather StatementABQBernalillo30 min
Jul 29, 9:52 PM MDTSpecial Weather StatementABQSandoval23 min
Jul 29, 9:55 PM MDTSpecial Weather StatementABQUnion35 min
Jul 29, 9:56 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Jul 29, 10:01 PM MDTSpecial Weather StatementABQBernalillo29 min
Jul 29, 10:27 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia93 min
Jul 29, 10:44 PM MDTFlash Flood WarningABQLos Alamos, Sandoval3 hr
Jul 29, 10:49 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe116 min
Jul 29, 11:09 PM MDTAreal Flood AdvisoryABQCurry, Quay, San Miguel6 hr
Jul 30, 1:04 AM MDTFlash Flood WarningABQUnion3 hr
Jul 30, 1:54 AM MDTFlash Flood WarningABQLos Alamos, Sandoval96 min
Jul 30, 4:14 AM MDTAreal Flood AdvisoryABQUnion2 hr
Jul 30, 4:20 AM MDTFlash Flood WatchABQ17 hr
Jul 30, 2:08 PM MDTSpecial Weather StatementABQ22 min
Jul 30, 2:11 PM MDTSpecial Weather StatementABQGuadalupe34 min
Jul 30, 2:24 PM MDTSpecial Weather StatementABQSan Miguel36 min
Jul 30, 2:38 PM MDTAreal Flood AdvisoryABQChaves112 min
Jul 30, 2:45 PM MDTAreal Flood AdvisoryABQMora2 hr
Jul 30, 3:02 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 30, 3:07 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos113 min
Jul 30, 3:19 PM MDTSpecial Weather StatementABQTaos26 min
Jul 30, 3:25 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos110 min
Jul 30, 4:05 PM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
Jul 30, 4:13 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
Jul 30, 4:24 PM MDTSpecial Weather StatementABQChaves36 min
Jul 30, 4:48 PM MDTSpecial Weather StatementABQSan Miguel27 min
Jul 30, 5:25 PM MDTAreal Flood AdvisoryABQSan Miguel110 min
Jul 30, 5:36 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel39 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.